Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A numerical model of the unsteady free boundary of an ideal fluid


Author: Paul N. Swarztrauber
Journal: Quart. Appl. Math. 31 (1973), 245-251
DOI: https://doi.org/10.1090/qam/99702
MathSciNet review: QAM99702
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Unsteady two-dimensional flows which have a free boundary are examined numerically. The fluid is considered to be irrotational and incompressible and the boundary is assumed to have a continuous tangent. The use of numerical techniques enables one to treat the nonlinear problem and to include those cases in which the streamlines intersect the boundary. The technique is quite accurate and calculations are required only on the boundary of the fluid.


References [Enhancements On Off] (What's this?)

  • [1] N. I. Muskhelishvili, Singular integral equations, Wolters-Noordhoff Publishing, Groningen, 1972. Boundary problems of functions theory and their applications to mathematical physics; Revised translation from the Russian, edited by J. R. M. Radok; Reprinted. MR 0355494
  • [2] Frederick V. Pohle, Motion of water due to breading of a dam, and related problems, Gravity Waves, National Bureau of Standards Circular 521, U. S. Government Printing Office, Washington, D. C., 1952, pp. 47–53. MR 0053688
  • [3] Paul Noble Swarztrauber, A STUDY OF THE TIME DEPENDENT FREE BOUNDARY OF AN IDEAL FLUID, ProQuest LLC, Ann Arbor, MI, 1970. Thesis (Ph.D.)–University of Colorado at Boulder. MR 2619541
  • [4] Paul N. Swarztrauber, On the numerical solution of the Dirichlet problem for a region of general shape, SIAM J. Numer. Anal. 9 (1972), 300–306. MR 0305627, https://doi.org/10.1137/0709029


Additional Information

DOI: https://doi.org/10.1090/qam/99702
Article copyright: © Copyright 1973 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website